MAUDE Adverse Event Report: COOK INC SPHERE INFLATION DEVICE; MAV SYRINGE, BALLOON INFLATION

COOK INC SPHERE INFLATION DEVICE; MAV SYRINGE, BALLOON INFLATION
Catalog Number CID-20-30
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Occupation: unknown.(b)(6).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a cystoscopy procedure with urethral dilation and insertion of cbd, a cook sphere inflation device gauge did not function as intended, resulting in rupture of a cook urethral dilation balloon catheter.Reportedly, another manufacturer's safety guide wire was inserted into the body and the inflation device syringe was filled with contrast.The urethral balloon was connected to the inflation device, and the balloon was inserted over the wire.The balloon was inflated with the complaint device; however the gauge was reportedly not accurate and caused the balloon to rupture in the body.A "pop" was heard and the patient complained of slight pain at the time of rupture.Per the reporter, as the balloon was inflated, the needle of the gauge did move "a little bit", but did not increase as the balloon was inflated.The patient did not suffer any injury resulting from the event.The procedure was aborted; however, no further treatment was required, as the urethra had been dilated.The patient was discharged to home.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation; reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device and a visual inspection and functional test of another device from the same product lot were conducted during the investigation.As this device is provided by a supplier, an investigation was performed by the supplier.A device from the same product lot as the complaint device was returned by the user facility.Visual inspection and functional testing of this device showed that the device measured within specification in all gauge tests.The device exhibited a witness mark, indicating that the device passed functional testing during inspection prior to shipment.No visual anomalies were noted.A review of the device history records by the supplier for the complaint lot indicated that the devices were manufactured under normal operating procedures.Additionally, final product complaints are reported and logged with cook.One additional complaint was submitted from the product lot.This complaint was submitted in an mdr under patient identifier (b)(6).Based on the information provided and the examination of the returned product, investigation has concluded that a cause for the device failure could not be established.It is possible that the reported device failure could have occurred due to patient anatomy or procedural factors.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report is being submitted as a correction.Upon further review, it has been determined that atrion is the labeled manufacturer of the complaint device and is therefore responsible for all regulatory reporting and complaint investigation requirements.The complaint information has been provided to the manufacturer (atrion) and entered in the complaint file by cook inc.
 
Event or Problem Description

Brand Name
SPHERE INFLATION DEVICE
Common Device Name
MAV SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9082886
Report Number1820334-2019-02355
Device Sequence Number10794934
Product Code MAV
UDI-Device Identifier10827002310275
UDI-Public(01)10827002310275(17)211031(10)96271402
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K953522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberCID-20-30
Device Lot Number96271402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer01/29/2020
05/03/2021
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date02/03/2020
05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1